Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 11, 2015, 2:34 PM PST. It took effect at Dec 12, 2015, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2015, 2:34 PM PST (22:34 UTC)
- In effect from
- Dec 12, 2015, 10:00 PM PST
- Expired
- Dec 13, 2015, 9:43 PM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS46 KSTO 112234 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 234 PM PST FRI DEC 11 2015 ...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY... .A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SATURDAY NIGHT AND SUNDAY AND BRING PERIODS OF HEAVY SNOW TO THE SIERRA CASCADE RANGE ALONG WITH STRONG SOUTHERLY WINDS. SNOW LEVELS WITH THIS SYSTEM ARE EXPECTED TO BE A LITTLE LOWER THAN THE PREVIOUS SYSTEM. IN ADDITION...THE SNOWFALL WILL BE ACCOMPANIED BY STRONG WINDS WHICH COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR TRAVELERS OVER THE SIERRA. TRAVEL ACROSS THE SIERRA CASCADES IS HIGHLY DISCOURAGED SUNDAY...BUT IF TRAVEL IS NECESSARY...CARRY TIRE CHAINS AND OTHER EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL DELAYS. CAZ068-121400- /O.UPG.KSTO.WS.A.0007.151213T0600Z-151214T1200Z/ /O.NEW.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 234 PM PST FRI DEC 11 2015 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 4 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. POOR VISIBILITY WILL MAKE FREEWAY SPEEDS VERY HAZARDOUS. STRONG WINDS MAY MAKE DRIVING DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF LASSEN AND PLUMAS COUNTIES SATURDAY EVENING WITH SNOWFALL CONTINUING THROUGH LATE SUNDAY. STRONGEST WINDS ON SUNDAY DECREASING SLOWLY SUNDAY NIGHT. * LOCATIONS...THE SOUTHERN CASCADE RANGE WILL SEE SNOWFALL ABOVE 5000 FEET. THIS WILL LIKELY IMPACT ALL MAJOR SOUTHERN CASCADE PASSES. * SNOW ACCUMULATIONS...SNOW ACCUMULATION BY MONDAY MORNING ARE EXPECTED TO REACH 4 TO 8 INCHES AT THE 5000 FOOT LEVEL AND UP TO 2 FEET AT THROUGH LASSEN PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-121400- /O.UPG.KSTO.WS.A.0007.151213T1200Z-151214T1200Z/ /O.NEW.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 234 PM PST FRI DEC 11 2015 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. POOR VISIBILITY WILL MAKE FREEWAY SPEEDS VERY HAZARDOUS. STRONG WINDS MAY MAKE DRIVING DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA EARLY SUNDAY MORNING WITH SNOWFALL CONTINUING THROUGH LATE SUNDAY. STRONGEST WINDS ON SUNDAY DECREASING SLOWLY SUNDAY NIGHT. * LOCATIONS...THE NORTHERN SIERRA WILL SEE SNOWFALL ABOVE 5000 FEET. THIS WILL LIKELY IMPACT ALL MAJOR NORTHERN SIERRA PASSES. * SNOW ACCUMULATIONS...SNOW ACCUMULATION BY MONDAY MORNING ARE EXPECTED TO REACH 4 TO 8 INCHES AT THE 5000 FOOT LEVEL AND UP TO 2 FEET AT THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
5 follow-up statements
749 WWUS46 KSTO 121130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SAT DEC 12 2015 ...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY... .WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SUNDAY BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS COUNTY. TRAVEL INTO THESE AREAS IS NOT RECOMMENDED DURING THIS STORM AS CHAINS WILL LIKELY BE REQUIRED AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS NECESSARY...CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL DELAYS. LIGHTER SNOW SHOWERS EXPECTED MONDAY. CAZ068-122330- /O.CON.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 330 AM PST SAT DEC 12 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS TONIGHT WITH PERIODS OF HEAVY SNOW SUNDAY INTO SUNDAY NIGHT. STRONGEST WINDS EXPECTED SUNDAY DECREASING SUNDAY NIGHT. * LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CARRY CHAINS...BLANKETS...AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-122330- /O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 330 AM PST SAT DEC 12 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS PROBABLE. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA AFTER MIDNIGHT WITH PERIODS OF HEAVY SNOW SUNDAY THROUGH SUNDAY NIGHT. STRONGEST WINDS FORECAST FOR SUNDAY, DECREASING SUNDAY NIGHT. * LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH SIGNIFICANT SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CARRY CHAINS...BLANKETS...AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
527 WWUS46 KSTO 122240 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 240 PM PST SAT DEC 12 2015 ...ANOTHER WINTER STORM HEADED FOR NORTHERN CALIFORNIA SUNDAY... .A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SUNDAY BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS COUNTY. TRAVEL INTO THESE AREAS IS NOT RECOMMENDED DURING THIS STORM AS CHAINS WILL LIKELY BE REQUIRED AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS NECESSARY, CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL DELAYS. LIGHTER SNOW SHOWERS EXPECTED MONDAY. CAZ068-131200- /O.CON.KSTO.WS.W.0009.151213T0600Z-151214T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 240 PM PST SAT DEC 12 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS TONIGHT WITH PERIODS OF HEAVY SNOW SUNDAY INTO SUNDAY EVENING. STRONGEST WINDS EXPECTED SUNDAY MORNING, DECREASING BY SUNDAY NIGHT. * LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 FEET. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DIFFICULT. IF YOU MUST TRAVEL, CARRY CHAINS, BLANKETS AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-131200- /O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 240 PM PST SAT DEC 12 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA TONIGHT WITH PERIODS OF HEAVY SNOW BEGINNING EARLY SUNDAY AND CONTINUING THROUGH SUNDAY NIGHT. STRONGEST WINDS SUNDAY, DECREASING SUNDAY NIGHT. * LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH SIGNIFICANT SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES INCLUDING INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DIFFICULT. IF YOU MUST TRAVEL, CARRY CHAINS, BLANKETS AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
895 WWUS46 KSTO 131045 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 245 AM PST SUN DEC 13 2015 ...WINTER STORM TO IMPACT NORTHERN CALIFORNIA TODAY... .A WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA TODAY BRINGING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. TRAVEL INTO THE HIGH COUNTRY WILL LIKELY BE IMPACTED...ESPECIALLY TRAVEL INTO THE SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS WHERE CHAINS WILL LIKELY BE REQUIRED AND VISIBILITIES NEAR ZERO AT TIMES. IF TRAVEL IS NECESSARY... CARRY EMERGENCY SUPPLIES AND EXPECT LENGTHY TRAVEL DELAYS. HEAVIER SNOW DECREASES TONIGHT WITH LIGHTER SNOW SHOWERS EXPECTED MONDAY. CAZ068-132300- /O.CON.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 245 AM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING DIFFICULT. * CONFIDENCE...HIGH * TIMING...HEAVY SNOW AND STRONG SOUTHERLY WIND OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS MORNING AND CONTINUING INTO THE EVENING...DECREASING LATER TONIGHT INTO MONDAY MORNING. * LOCATIONS...MOUNTAINS OF WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA. SIGNIFICANT SNOWFALL EXPECTED ABOVE 5000 FEET. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-132300- /O.CON.KSTO.WS.W.0009.151213T1200Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 245 AM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS. CHAIN RESTRICTIONS EXPECTED. WHITE OUT CONDITIONS POSSIBLE WITH STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. * CONFIDENCE...HIGH * TIMING...SNOWFALL BEGINNING OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA THIS MORNING. PERIODS OF HEAVY SNOW DEVELOP BY MIDDAY INTO EARLY AFTERNOON AND CONTINUE TONIGHT...DECREASING AFTER MIDNIGHT INTO MONDAY MORNING. * WINDS...SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON. OVER RIDGES...SOUTHWEST WINDS OF 20 TO 40 MPH EXPECTED WITH GUSTS UP TO 65 MPH. WINDS GRADUALLY DECREASE TONIGHT INTO MONDAY MORNING. * LOCATIONS...WEST SLOPES OF THE NORTHERN SIERRA WITH SIGNIFICANT SNOWFALL ABOVE 5000 FEET IMPACTING ALL MAJOR PASSES INCLUDING INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE AT THE 5000 FOOT LEVEL BY MONDAY MORNING WITH UP TO 2 FEET OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-132300- /O.NEW.KSTO.WW.Y.0016.151213T1200Z-151214T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 245 AM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * MAIN IMPACT...SLICK ROADS AND REDUCED VISIBILITIES IN SNOW AND GUSTY WIND COULD IMPACT TRAVEL INTO THE HIGHER ELEVATIONS. * CONFIDENCE...HIGH. * TIMING...HEAVY SNOW POSSIBLE AT TIMES THIS MORNING...TURNING TO SNOW SHOWERS IN THE AFTERNOON. SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH POSSIBLE OVER HIGHER TERRAIN THIS MORNING...DECREASING THIS AFTERNOON. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 7 INCHES POSSIBLE ABOVE 3000 FEET...LOCALLY UP TO 8 INCHES OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND MEANS THAT PERIODS OF SNOW AND GUSTY WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ014-132300- /O.NEW.KSTO.WW.Y.0016.151213T1400Z-151214T0300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 245 AM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST THIS EVENING. * MAIN IMPACT...SLICK ROADS AND REDUCED VISIBILITIES IN SNOW AND GUSTY WIND COULD IMPACT TRAVEL INTO THE HIGHER ELEVATIONS. * CONFIDENCE...HIGH. * TIMING...HEAVY SNOW POSSIBLE THIS MORNING INTO THE AFTERNOON... TURNING TO SNOW SHOWERS THIS EVENING. SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH POSSIBLE OVER HIGHER TERRAIN THIS MORNING...DECREASING THIS AFTERNOON. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 7 INCHES POSSIBLE...LOCALLY UP TO 8 INCHES OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND GUSTY WIND MEANS THAT PERIODS OF SNOW AND GUSTY WIND WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
019 WWUS46 KSTO 132230 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST SUN DEC 13 2015 CAZ068-132330- /O.CAN.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 230 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-132330- /O.CAN.KSTO.WW.Y.0016.000000T0000Z-151214T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 230 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-132330- /O.CAN.KSTO.WW.Y.0016.000000T0000Z-151214T0300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 230 PM PST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-141200- /O.CON.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 230 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * MAIN IMPACTS: TRAVELERS MAY EXPERIENCE VERY LONG DELAYS WITH EXTENSIVE CHAIN RESTRICTIONS. WHITE OUT CONDITIONS POSSIBLE INTO THIS EVENING WITH STRONG WINDS MAKING DRIVING EXTREMELY DIFFICULT. * CONFIDENCE...HIGH * TIMING...THE AREA OF HEAVIER SNOWFALL WILL SHIFT SOUTH THIS EVENING, BUT NUMEROUS SNOW SHOWERS WILL LIKELY CONTINUE OVERNIGHT. * WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH GRADUALLY DECREASING OVERNIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING MAKING TRAVEL DIFFICULT. IF YOU MUST TRAVEL... CARRY CHAINS... BLANKETS AND OTHER EMERGENCY SUPPLIES. BE PREPARED FOR LENGTHY TRAVEL TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
141 WWUS46 KSTO 140543 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 943 PM PST SUN DEC 13 2015 CAZ069-140645- /O.CAN.KSTO.WS.W.0009.000000T0000Z-151214T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 943 PM PST SUN DEC 13 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. LINGERING SNOW SHOWERS WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 9:15 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 11, 9:15 AM PST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 915 AM PST FRI DEC 11 2015 .SYNOPSIS... Scattered showers continue today. The next weather system arrives Saturday night and Sunday, with gusty winds, modest Valley rain, and heavy mountain snow. Drier weather next week. && .DISCUSSION... Residual scattered showers continue across Northern California this morning as an upper level trough moves through the region. Snow reports have been fairly impressive, with 1-2 feet of snow reported across the higher terrain (above 6000 ft elevation). Snow levels have been reported down to around 3000 ft early this morning. Precipitation coverage has been generally on the decrease this morning, although another impulse is evident on satellite and radar imagery moving through the NW CA coast. This wave will likely bring precipitation to the northern interior mountains, and could bring a few showers to Valley locations. Have adjusted today's precipitation forecast to match these trends. A brief period of drier weather is expected later today into Saturday morning in between weather systems. The next weather system then begins to impact the northern portions of our forecast area Saturday afternoon. A stronger, reinforcing wave then moves through all of Northern California on Sunday. Less rain shadowing is expected across the Sacramento Valley, although this still won't be an overly wet system for lower elevations. Strong orographics will bring considerable precipitation to the mountains once again though. Snow totals will likely be in the same ballpark as this prior storm, with 1-2 feet of additional snow accumulation along the higher peaks. Snow levels are likely to start lower (5000-6000 ft) than Thursday's storm, and will more rapidly drop down to 3000-4000 feet behind the front. Additionally, Sunday afternoon tends to be a heavy traffic period across the Sierra, and the near whiteout conditions with gusty winds and heavy snow could cause significant travel issues. Residual showers may linger into Monday over the mountains, but most of the region should be seeing drier weather. Dang S$$ .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Tuesday will bring a dry respite to our region as we sit on the back side of the Sun/Mon trough. Northerly winds may be a bit breezy in the valley on Tuesday afternoon. Light northerly flow persists with dry weather into Wednesday afternoon. From Wednesday night into Friday, the ECMWF keeps NorCal dry while the GFS hints at another wave brushing NorCal that could cause light rain/snow showers. Have kept a mention of showers mainly in the higher terrain during the latter half of the week until models come into better agreement. JBB && .AVIATION... Upper trof will remain over Norcal today with one wave energy exiting the Siernev S of I-80 by 23z...and another wave spreading showers over the Coastal mtns and Nrn mtns N of Hwy 50 between 18z-00z. Mostly VFR conditions in the Valley with MVFR cigs this morning except over the Nrn Sac Vly...and again in showers late afternoon and evening. Meanwhile...IFR conditions in the Siernev will briefly improve to MVFR or VFR by midday before deteriorating cigs/vsbys during afternoon and evening. && .STO Watches/Warnings/Advisories... Winter Storm Watch from Saturday evening through late Sunday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Local storm report, Dec 11, 9:19 AM PST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
919 AM PST FRI DEC 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 2 N BEAR VALLEY 38.49N 120.04W
12/11/2015 E12.0 INCH ALPINE CA PUBLIC
24 HOUR SNOW REPORT (BEAR VALLEY).
&&
IDMLocal storm report, Dec 11, 9:22 AM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 AM PST FRI DEC 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW EBBETTS PASS 38.54N 119.81W
12/11/2015 E17.0 INCH ALPINE CA PUBLIC
24 HOUR SNOW REPORT.
&&
IDMLocal storm report, Dec 11, 9:24 AM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
924 AM PST FRI DEC 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 4 NW TWIN BRIDGES 38.85N 120.16W
12/11/2015 E15.0 INCH EL DORADO CA PUBLIC
24 HOUR SNOW REPORT AT ECHO PEAK.
&&
IDMLocal storm report, Dec 11, 10:56 AM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1056 AM PST FRI DEC 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 1 E QUINCY 39.92N 120.90W
12/11/2015 E0.95 INCH PLUMAS CA TRAINED SPOTTER
24 HOUR TOTAL OBSERVER LOCATION QUINCY.
&&
IDMLocal storm report, Dec 11, 11:00 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1100 AM PST FRI DEC 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HEAVY RAIN 1 N QUINCY 39.94N 120.92W
12/11/2015 M0.66 INCH PLUMAS CA TRAINED SPOTTER
24 HOUR RAIN REPORT. OBSERVER LOCATION
QUINCY.
&&
IDMSpecial weather statement, Dec 11, 1:44 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
144 PM PST FRI DEC 11 2015
CAZ013>019-063-064-066-067-130000-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON
144 PM PST FRI DEC 11 2015
...WINTER STORM SUNDAY THROUGH SUNDAY NIGHT...
.IMPACTS...
*LOCAL POWER OUTAGES FROM GUSTY WINDS AND RAIN
*MINIMAL RISK OF DEBRIS FLOWS OVER RECENTLY BURNED AREAS
.FORECAST CONFIDENCE...
*HIGH
.TIMING AND STRENGTH...
*WIND
*WIDESPREAD 40 TO 50 MPH GUSTS (55 MPH POSSIBLE FOR THE
NORTHERN VALLEY)
*SUNDAY (STRONG WINDS LIKELY TO LAST ONLY A FEW HOURS)
*RAIN
*0.25" TO 0.75" VALLEY
*1" TO 2" FOOTHILLS
.WEATHER SUMMARY...
THE NEXT WINTER STORM IS RAPIDLY APPROACHING, AND WILL IMPACT THE
REGION LATE SATURDAY NIGHT THROUGH SUNDAY. THE SUNDAY STORM WILL
BE SIMILAR TO THIS PAST THURSDAY'S, WITH MODEST VALLEY RAIN, GUSTY
WINDS CAUSING LOCAL POWER OUTAGES AND DIFFICULT DRIVING
CONDITIONS, AND HEAVY MOUNTAIN SNOW WITH NEAR WHITEOUT CONDITIONS.
IMPACTS TO SIERRA TRAVEL WILL BE EXACERBATED BY A HIGH VOLUME OF
SIERRA TRAVELERS ACROSS THE MOUNTAINS, AND TRAVEL THROUGH THE
PASSES WILL BE DISCOURAGED.The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:25 PM PST | Special Weather Statement | STO | Placer | 35 min |
| Dec 11, 5:06 AM PST | Winter Storm Watch | STO | 9 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.